Rapid progression of gastric cancer with liver metastasis af
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
The synchronous incidence of multiple myeloma (MM) and other primary malignant solid tumor is rare. We report a patient with concurrent MM and gastric cancer who experienced rapid progression of liver metastasis after lenalidomide was discontinued.

An 82-year-old woman with MM was diagnosed with clinical T3N2M0 gastric cancer, and MM had been maintained in remission with lenalidomide. Preoperatively, pancytopenia was found, and lenalidomide was discontinued and lenograstim was administered. Blood transfusions were also administered preoperatively due to anemia caused by tumor bleeding. Surgery was performed after her pancytopenia improved. Intraoperatively, several nodules were found on the liver, which were diagnosed as adenocarcinoma metastases. On postoperative day 13, a low density mass in the liver that was not observed before surgery was shown. The patient received best supportive care because she did not desire adjuvant chemotherapy for gastric cancer or resumption of treatment for MM. She died of progressive gastric cancer on postoperative day 80.

Discontinuation of lenalidomide in our case may have promoted tumor angiogenesis and lowered antitumor immunity, causing rapid tumor growth and liver metastasis. Continuation of the MM agent may be preferable in patients who do not have marked myelosuppression.

Surgeons should be familiar with the risks associated with discontinuation of MM drugs when operating on patients with MM and concurrent malignant solid tumor.

Read more : https://www.sciencedirect.com/science/article/pii/S2210261221003369?dgcid=rss_sd_all
Like
Comment
Share